MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SPEEDSET-US FULL DOSE 10 PK; BONE CEMENT, ANTIBIOTIC

STRYKER ORTHOPAEDICS-MAHWAH SPEEDSET-US FULL DOSE 10 PK; BONE CEMENT, ANTIBIOTIC
Catalog Number 61921010
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
As reported on medwatch (mw5086208) "partial shoulder replacement, 2018.Physical therapy begins within 2 weeks of surgery and lasts until late 2018.Had very good range of motion and strength with one exception: i could not sustain a direct load to shoulder.Condition appeared from the beginning and never improved; it is believed that this was the indicator that the glenoid component had dislodged very early on, within a month or less.Second surgery: 2018, to determine cause of drainage from suture line in shoulder; the previous incision was completely reopened and probed to the capsule.Several suture abscesses were forming by remaining vicryl suture that hadn¿t finished spitting.No evidence of sinus tract formation, deep space infection or involvement of the joint capsule.Late 2018: topical abscess in suture line begins to form; visit doctor twice in december before surgery.Doctor confused as to why my condition persisted after the complete cleaning from previous surgery.Third surgery: 2018.No capsular infection/ bacteria found; loose component detected.Doctor at this time stated he believed the component had loosened due to bacteria breaking the bond of the cement to the bone and/ or component.He said this process takes a long time to occur.Doctor later agreed that no bacteria was found or cultured from the capsule and because there was no wear on the component a failure was possible.Fourth surgery: 2019; removal of loose prosthetic and implant of medicated space due to protocol for possible capsular infection.No infection/ bacteria found.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: date of birth, implant, and explant date an event regarding loosening and infection involving a simplex cement mix was reported.The event was not confirmed.Method & results: -device evaluation and results: not performed as product was not returned.-clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: "no operative report of the fourth surgical procedure, no follow-up status-post antibiotic spacer implantation, and no bacteriology or documentation of antibiotic usage is available.In this persistently draining non-stryker total shoulder arthroplasty in which the glenoid component was fixed with simplex speedset cement, there is no evidence this clinical situation was related to factors associated with the quality or performance of the stryker cement." -device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot, power lot or liquid lot.Conclusion: based on the clinician review, there is no evidence this clinical situation was related to factors associated with the quality or performance of the stryker cement.The exact cause of the event could not be determined because insufficient information was provided.Additional information including the fourth surgical procedure, follow-up status-post antibiotic spacer implantation, and bacteriology or documentation of antibiotic usage are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
SPEEDSET-US FULL DOSE 10 PK
Common Device Name
BONE CEMENT, ANTIBIOTIC
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8684595
Report Number0002249697-2019-02193
Device Sequence Number16717459
Product Code MBB
UDI-Device Identifier37613327128452
UDI-Public37613327128452
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063857
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue Number61921010
Device Lot NumberDBY004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date06/10/2019
Supplement Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR